Arkansas, 2001Flash Flooding in Arkansas, November 28 to 29, 2001
November 28 to 29, 2001 · NWS JAN · 3 events in 2 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 28, 8:15 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 28, 8:15 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CST WED NOV 28 2001
THE BOUNDARY STRETCHES FROM KLFT-KHEZ-KJAN-KTUP WITH TEMPERATURES IN THE
40S WEST AND 70S EAST. UPDATED ZONES TO DECREASE POPS OVER EASTERN
ZONES...ACTIVITY CONTINUES ALONG THE RIVER WITH A FEW SHOWERS
SCATTERED OVER THE EAST...DO NOT EXPECT WIDESPREAD ACTIVITY ATTM.
ALSO ADJUSTED SEVERE WORDING...APPEARS TO BE ANOTHER EARLY MORNING
EVENT. INCREASED WINDS AREAWIDE AND REMOVED TORNADO WATCH. OTHERWISE
FORECAST IS ON TRACK.
.JAN...
MS...FLASH FLOOD WATCH WEST AND NORTHEAST TONIGHT AND THURSDAY
LA...FLASH FLOOD WATCH TONIGHT AND THURSDAY
AR...FLASH FLOOD WATCH TONIGHT AND THURSDAY
In the hours before
Special weather statement, Nov 28, 7:45 PM CST, 3 hours 15 minutes before
LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-040>043-047-
048-053-054-059>062-290230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CST WED NOV 28 2001
TORNADO WATCH NUMBER 836 WILL EXPIRE AT 8 PM AND WILL NOT BE
EXTENDED.
SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS
NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI...GENERALLY NORTHWEST
OF A FAYETTE TO WINONA LINE...THROUGH THE LATE EVENING HOURS. WHILE
AN ISOLATED STORM MAY PRODUCE HAIL AND GUSTY WINDS...THE THREAT OF
SEVERE WEATHER HAS TEMPORARILY DIMINISHED.
HOWEVER...AN OUTBREAK OF SEVERE WEATHER...INCLUDING THE THREAT OF
STORMS PRODUCING SIGNIFICANT WIND DAMAGE OR TORNADOES...IS STILL
EXPECTED TO DEVELOP LATER TONIGHT OR THURSDAY MORNING. THIS IS A
POTENTIALLY DANGEROUS SITUATION...AND PEOPLE ACROSS THE REGION ARE
URGED TO CONTINUE CLOSELY MONITORING THE LATEST WEATHER INFORMATION
DURING THE OVERNIGHT HOURS.
Special weather statement, Nov 28, 10:04 PM CST, 56 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1004 PM CST WED NOV 28 2001
...THUNDERSTORMS...
AN OUTBREAK OF SEVERE THUNDERSTORMS...SOME OF WHICH MAY PRODUCE
SIGNIFICANT WIND DAMAGE AND TORNADOES...IS EXPECTED ACROSS THE
REGION LATER TONIGHT AND THURSDAY.
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
TONIGHT ACROSS MISSISSIPPI...GENERALLY ALONG AND ABOUT 30 TO 40
MILES EITHER SIDE OF INTERSTATE 55. TO THE WEST AND EAST OF THIS
AREA...ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS
NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...EXTREME NORTHWEST AND
NORTHEAST AND EAST CENTRAL MISSISSIPPI.
A STATIONARY FRONT EXTENDING FROM NEAR GRENADA TO VIDALIA
LOUISIANA WILL MOVE LITTLE OVERNIGHT. SOUTHEAST OF THIS
FRONT...THE ATMOSPHERE HAS BECOME VERY MOIST AND UNSTABLE. LOW
PRESSURE WILL DEVELOP ALONG THIS FRONT OVER LOUISIANA LATE
TONIGHT. AS THIS OCCURS...THUNDERSTORMS WILL INCREASE IN COVERAGE
FROM THE SOUTHWEST. WINDS IN THE LOWER AND MIDDLE LEVELS OF THE
ATMOSPHERE WILL INCREASE...RESULTING IN AN INCREASING RISK OF
SEVERE THUNDERSTORMS.
THE GREATEST RISK OF SEVERE WEATHER OVERNIGHT IS EXPECTED TO BE
IN THE VICINITY OF THE STATIONARY FRONT. THESE STORMS COULD
PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES. TO
THE WEST OF THE FRONT...MUCH COLDER AIR IN LOWER LEVELS OF THE
ATMOSPHERE WILL LIKELY KEEP THE SEVERE WEATHER LIMITED TO HAIL TO
THE SIZE OF NICKELS.
AS THE LOW PRESSURE SYSTEM INTENSIFIES AND MOVES NORTHEAST ACROSS
WESTERN MISSISSIPPI ON THURSDAY...THE THREAT OF SEVERE WEATHER IS
EXPECTED TO INCREASE EVEN FURTHER. AS A STRONG COLD FRONT
ASSOCIATED WITH THE LOW MOVES ACROSS THE REGION...A LINE OF
THUNDERSTORMS WILL ACCOMPANY THE FRONT. SOME OF THESE STORMS MAY
PRODUCE SIGNIFICANT WIND DAMAGE OR TORNADOES. SUPERCELL
THUNDERSTORMS COULD DEVELOP AHEAD OF THE LINE...AND ALSO POSSIBLY
PRODUCE TORNADOES. AT THE PRESENT TIME...THE GREATEST RISK OF
SEVERE WEATHER ON THURSDAY APPEARS TO BE OVER MISSISSIPPI ALONG
AND EAST OF A MAYERSVILLE TO PARCHMAN LINE.
THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. PEOPLE ACROSS
THE REGION SHOULD MONITOR WEATHER CONDITIONS CLOSELY OVERNIGHT
AND THURSDAY.
...FLOODING...
A FLOOD WATCH REMAINS IN EFFECT FOR NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS...AND NORTHERN AND WESTERN MISSISSIPPI ALONG
AND NORTHWEST OF A MERIDIAN...TO JACKSON...TO BROOKHAVEN LINE
THROUGH THURSDAY.
MUCH OF THE FLOOD WATCH AREA HAS RECEIVED 2 TO 5 INCHES OF RAIN
SINCE YESTERDAY...WITH A FEW SPOTS RECEIVING UPWARDS OF 7 INCHES.
THE GROUND OVER THE WATCH AREA IS SATURATED. ADDITIONAL HEAVY
RAINFALL IS EXPECTED ACROSS THE WATCH AREA THROUGH THURSDAY WITH
WIDESPREAD AMOUNTS OF 1 TO 3 INCHES LIKELY. LOCALIZED AMOUNTS OF
4 TO 6 INCHES WILL BE POSSIBLE IN LOCALIZED AREAS PRODUCING
FLOODING OF SMALL STREAMS AND LOW LYING AREAS.
OVER SOUTHEAST MISSISSIPPI...HEAVY RAINFALL IS EXPECTED TO BE
MORE ISOLATED. STILL...PONDING OF WATER IN LOW LYING AND FLOOD
PRONE AREAS MAY OCCUR.
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT IS LIKELY OVERNIGHT THROUGH THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Flash Flood, Chicot
- When
- November 28, 11:00 PM CST to November 29, 1:00 PM CST
- Where
- Chicot County, Countywide
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.267, -91.294 (the zone’s center; the record gives no point)
Over eight inches of rain fell during a 12 hour period. Numerous roads and streets were flooded and several roads were closed. One person had to rescued from a car trapped on a flooded road. One school was completely flooded in Dermott. Several communities had to sandbag to prevent flooding of homes and businesses.
Flash Flood, Ashley
- When
- November 28, 11:30 PM CST to November 29, 2:45 AM CST
- Where
- Ashley County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.191, -91.768 (the zone’s center; the record gives no point)
Numerous streets and roads sustained flooding. Several county and city roads had to be closed.
Flash Flood, Ashley
- When
- November 29, 9:30 AM CST to 11:15 AM CST
- Where
- Ashley County, Countywide
- Reported by
- NEWSPAPER
- Coordinates
- 33.191, -91.768 (the zone’s center; the record gives no point)
Additional rainfall on saturated ground caused more flooding of roads and streets, with several roads closed due to the flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Tennessee, November 28 to 30, 20011 death · $1.4 million · 17 events
- Flooding in Mississippi, November 28 to 30, 20011 death · $955,000 · 10 events
- Flash Flooding and Hail in Mississippi, November 28 to 29, 2001$4.3 million · 1.75 in hail · 36 events
- High Wind in Washington, November 28, 20011 death · 52 kt wind · 1 event
- Ice Storm in Arkansas, November 28 to 29, 2001$1.8 million · 4 events
- Ice Storm in Oklahoma, November 28 to 29, 2001$1.0 million · 1 event
- Flash Flood in Louisiana, November 28, 2001$250,000 · 1 event
- Flash Flooding and Hail in Louisiana, November 28 to 29, 2001$100,000 · 0.75 in hail · 10 events
- Heavy Snow in Idaho, November 28 to 29, 20016 injured · 5 events
- Flooding in Kentucky, November 28 to 30, 2001$100,000 · 3 events
- Flooding in Arkansas, November 28 to 30, 2001$95,000 · 4 events
- Heavy Snow in Washington, November 28, 2001$100,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272816, 5272740, 5272741.